Winter Weather, Potter
- When
- November 25, 5:40 PM CST to 7:00 PM CST
- Where
- Potter forecast zone
- Reported by
- NWS Employee
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
Slick conditions led to a wreck at Lakeside and I-40.
Localized wintry precipitation moved across portions of the southern Texas Panhandle during the evening hours of the 25th. Low level moisture curved around a southeastward traveling surface low as an upper level low dove southward across the Panhandle.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Localized wintry precipitation moved across portions of the southern Texas Panhandle during the evening hours of the 25th. Low level moisture curved around a southeastward traveling surface low as an upper level low dove southward across the Panhandle. As the forcing mechanisms aligned light drizzle initiated, and froze on contact with elevated surfaces such as windshields and overpasses due to surface temperatures in the mid-20s. Freezing drizzle lasted for a brief period as the surface low quickly moved southeast of the Panhandle by 7 Pm CST, but was sufficient to impact local roadways. A trained spotter in Amarillo reported that freezing drizzle was making roads slick on Soncy Road, Loop 335, and Hillside Road (Randall County) which caused several vehicles to skid. The same spotter reported that his windshield had accumulated a tenth of an inch of ice. An NWS employee reported a vehicle accident at the intersection of Interstate 40 and Lakeside Drive (Potter County) which caused traffic to back up for two miles. A member of the public also reported slick conditions on US Highway 60 near Pantex (Carson County). No further reports of slick conditions or vehicle accidents were reported in association to this freezing drizzle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 25, 5:27 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 527 PM CST MON NOV 25 2013 .AVIATION... LIFR CEILINGS AND VISIBILITIES IN OCCASIONAL LIGHT FREEZING DRIZZLE CAN BE EXPECTED FOR THE NEXT FEW HOURS AT KAMA. IMPROVEMENT TO VFR EXPECTED BETWEEN MIDNIGHT AND SUNRISE TUESDAY. NORTH SURFACE WINDS AROUND 15 KT EXPECTED. LIGHT NORTH SURFACE WINDS EXPECTED ON TUESDAY. AT NORTHERN TERMINALS...MVFR WITH OCCASIONAL IFR CEILINGS EXPECTED TO LIFT INTO VFR RANGE LATE THIS EVENING. NORTH SURFACE WINDS AROUND 10 TO 15 KT EXPECTED. LIGHT NORTH SURFACE WINDS EXPECTED ON TUESDAY. COCKRELL && .PREV DISCUSSION... /ISSUED 450 PM CST MON NOV 25 2013/ UPDATE... LIGHT FREEZING DRIZZLE AND OR SNOW FLURRIES BEING REPORTED ACROSS PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON. WILL DO A QUICK UPDATE TO INTRODUCE A SLIGHT CHANCE FOR SNOW FLURRIES AND LIGHT FREEZING DRIZZLE ONLY FOR THE EVENING HOURS. EXPECT CLEARING TO COMMENCE AFTER 06Z TUESDAY. UPDATED PUBLIC PRODUCTS HAVE BEEN ISSUED. SCHNEIDER .PREV DISCUSSION... /ISSUED 347 PM CST MON NOV 25 2013/ DISCUSSION...TONIGHT THROUGH NEXT MONDAY .BENIGN WEATHER IN STORE FOR THE NEXT 7 DAYS... TONIGHT... THE LOW TEMPERATURE FORECAST IS DIFFICULT AS SKIES SHOULD BEGIN TO CLEAR VERY LATE TONIGHT...AFTER ROUGHLY 2-4 AM. IF THE SKIES CLEAR QUICKER...THE SNOWPACK SHOULD ALLOW TEMPS TO FALL A BIT BELOW GUIDANCE AND HAVE FOLLOWED THE PREVIOUS SHIFT'S TREND TO KEEP READINGS BELOW GUIDANCE. FOG FORMATION LOOKS UNLIKELY DUE TO NORTH WINDS OF 10-15 MPH. TUESDAY... SUNSHINE SHOULD BE ABUNDANT...WITH MELTING COMMENCING IN FULL. THE ENERGY USED TO MELT SNOW SHOULD KEEP READINGS A BIT BELOW GUIDANCE FOR HIGHS. TUESDAY NIGHT... LIGHT WINDS AND CLEAR SKIES COULD RESULT IN SOME FOG FORMATION BY EARLY WED MORNING...BUT WILL NOT INCLUDE IN THE FORECAST AT THIS TIME AS UNCERTAINTY REMAINS HIGH. WEDNESDAY THROUGH NEXT MONDAY... TEMPERATURES WILL WARM AND SKIES WILL GENERALLY BE SUNNY. HIGHS WILL WARM TO THE MID 50S TO MID 60S BY FRIDAY AND PROBABLY REMAIN THERE THROUGH THE WEEKEND. SIMPSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 21 41 20 48 28 / 10 0 0 0 0 BEAVER OK 20 40 19 46 27 / 0 0 0 0 0 BOISE CITY OK 20 44 21 52 28 / 10 0 0 0 0 BORGER TX 23 43 21 51 30 / 10 0 0 0 0 BOYS RANCH TX 20 44 23 52 28 / 10 0 0 0 0 CANYON TX 20 42 18 48 26 / 10 0 0 0 0 CLARENDON TX 25 42 23 42 29 / 10 0 0 0 0 DALHART TX 18 45 18 52 24 / 10 0 0 0 0 GUYMON OK 20 42 19 52 27 / 5 0 0 0 0 HEREFORD TX 20 42 17 50 25 / 10 0 0 0 0 LIPSCOMB TX 22 41 19 46 27 / 0 0 0 0 0 PAMPA TX 21 38 21 46 28 / 10 0 0 0 0 SHAMROCK TX 26 41 21 42 26 / 10 0 0 0 0 WELLINGTON TX 27 43 22 41 26 / 10 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CST MON NOV 25 2013 OKZ001>003-TXZ001>020-261315- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 331 PM CST MON NOV 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
3 winter weather. Local standard time, as filed.
Slick conditions led to a wreck at Lakeside and I-40.
Slick conditions across the SW side of Amarillo with 0.10 inch of ice on windshield.
Slick conditions on Highway 60 near Pantex.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, November 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 480283, 480284, 480285.